Beware a maculopapular rash years after left ventricular assist device (LVAD) implantation, according to clinicians describing the phenomenon of LVAD vasculitis in a case series.
Three cases of LVAD recipients affected with vasculitis within the past 3 years at University Hospital Cleveland Medical Center -- all cases infectious-related and accompanied by renal failure -- were reported by Raul Angel Garcia, DO, of Saint Luke's Mid America Heart Institute in Kansas City, Missouri, and colleagues.
With their case series in JACC: Case Reports, the authors put a spotlight on the phenomenon of inflammatory vessel disease with systemic dysfunction in an LVAD recipient. Leukocytoclastic vasculitis (LCV) due to Listeria monocytogenes infection in an LVAD patient had been described once before in a 2016 case report from New York City.
Read the full Medpage Today article: Skin Rash Should Be a Huge Red Flag for LVAD Recipients, Group Says